| Model Number |
201-14016C |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
Event or Problem Description
It was reported that two pyrenees self-tapping screws fractured at c5 post-operatively.The event was noticed during a follow-up.There are no plans for revision surgery thus far.This record captures the first of the two reported pyrenees self-tapping screws.
Event or Problem Description
Additional Manufacturer Narrative
Visual, dimensional, functional, and material analysis could not be performed on the reported device as it remains implanted in the patient.Upon review of the provided radiographic image, it was observed that the construct was composed of a two (2) level plate, six (6) screws, and interbody spacers.Bilateral screw fracture was confirmed at the caudal most level of the construct.Device history records and complaint history were unable to be reviewed as the device lot number was not provided.Complaint history was reviewed for the corresponding catalog number, and no adverse trends were identified.From the pyrenees surgical technique, "postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.Loads produced by load bearing and activity levels will impact the longevity of the implant." correspondence with field representative states that the patient had experienced external trauma- the patient fell after initial surgery.It is likely that the external trauma created instantaneous loading on the construct, causing the screws to fracture.